Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 227, NWS Tallahassee, FL

July 15, 2016Worth County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 15, 2016, 3:54 PM EDT for Worth County, Georgia. It was in force for 21 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2016, 3:54 PM EDT (19:54 UTC)
Expired
Jul 15, 2016, 4:15 PM EDT
In force
21 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Worth County, GA

The radar

The Moody AFB radar (KVAX), 112 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 3:57 PM EDTTSTM WND DMGWnw Poulan, GATREE DOWN RESULTING IN POWER OUTAGE ALONG OUSLEY STREET NW. REPORTED ON GEORGIA POWER OUTAGE PAGE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2016-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2016-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1143 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

320 
WUUS52 KTAE 151954
SVRTAE
GAC321-152015-
/O.NEW.KTAE.SV.W.0227.160715T1954Z-160715T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
354 PM EDT FRI JUL 15 2016

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WORTH COUNTY IN GEORGIA...

* UNTIL 415 PM EDT

* AT 354 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SYLVESTER...
  MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SYLVESTER...POULAN...SUMNER...SHINGLER...ISABELLA...CRESTWOOD...
  SYLVESTER AIRPORT...GAMMAGE...RED ROCK AND GORDY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3162 8379 3162 8377 3161 8376 3160 8370
      3148 8374 3146 8399 3147 8398 3148 8399
      3155 8399 3155 8398 3156 8398 3156 8399
      3161 8399 3168 8380
TIME...MOT...LOC 1954Z 241DEG 31KT 3157 8388 

HAIL...<.75IN
WIND...60MPH
 
$$

42-DVD
1 follow-up statement
877 
WWUS52 KTAE 152006
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
406 PM EDT FRI JUL 15 2016

GAC321-152016-
/O.EXP.KTAE.SV.W.0227.000000T0000Z-160715T2015Z/
WORTH GA-
406 PM EDT FRI JUL 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WORTH COUNTY WILL
EXPIRE AT 415 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.

LAT...LON 3162 8379 3162 8377 3161 8376 3160 8370
      3148 8374 3146 8399 3147 8398 3148 8399
      3155 8399 3155 8398 3156 8398 3156 8399
      3161 8399 3168 8380
TIME...MOT...LOC 2004Z 241DEG 31KT 3157 8388 

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:49 PM EDT, 5 minutes earlier.

Area forecast discussion, Jul 15, 3:49 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
349 PM EDT FRI JUL 15 2016

.NEAR TERM [Through Tonight]...

Convection this afternoon is spreading into Southern Georgia, with a
fair amount of storms still developing back near the coast in the
Florida Big bend. Should see fairly high coverage of storms this
afternoon so have increased PoPs through the evening to near 60
percent across the eastern half of the region. Expect showers and
thunderstorms to diminish between 10pm and 12am, much like last
night. Expect another round of offshore convection overnight as well
getting started perhaps around 3-4am. Patchy fog inland will be
possible tonight, especially at locations that received heavy
rainfall this afternoon/evening. Lows will continue to be on the
warm side, generally in the mid to upper 70s.

.SHORT TERM [Saturday Through Sunday Night]...

A weak upper level +PV anomaly over the Great Lakes will swing
eastward across the northeast through Sunday night. The associated
enhanced upper level divergence may help aid or sustain storm
development in our southeast Alabama and southwest Georgia counties.
Otherwise, the main forcing mechanisms for thunderstorms this
weekend will be the north Florida sea-breeze front, the Atlantic sea-
breeze front and outflow boundaries from collapsing storms. This
will make for another active couple of days with 40-50% chances for
storms across much of the area. Maximum temperatures will be in the
low to mid 90s, with maximum apparent temperatures around 100.
Minimum temperatures will dip to the low to mid 70s overnight.

.LONG TERM [Monday Through Friday]...

Broad upper level high pressure will build over much of the southern
CONUS next week with a few short waves swinging across the Great
Lakes and northeast throughout the week. Around the mid-week, some
of the models show one of these waves amplifying and digging into
the Appalachians. This will increase our chances for showers and
thunderstorms for Thursday and Friday. Highs will be in the mid 90s
and lows will be in the mid 70s.

&&

.AVIATION [Through 18Z Saturday]...

Scattered thunderstorms will continue moving north today,
affecting primarily the TLH/VLD/ABY terminals. Conditions may drop
to IFR levels at times in these storms. After 01z, expect storms
to diminish considerably. With all the storm activity near the
TLH/VLD/ABY terminals today, anticipate MVFR/IFR vsbys possible
before sunrise at these sites. Any restrictions should end by 13z
with VFR conditions expected thereafter.

&&

.MARINE...

Light winds and seas will prevail through at least mid next week.
Chances for showers and thunderstorms will be highest in the
late night and early morning hours.

&&

.FIRE WEATHER...

Hazardous fire weather conditions are not expected.

&&

.HYDROLOGY...

Widespread significant flooding is not expected for the next several
days. However, isolated flooding and quick rises on rapid response
(smaller basin) rivers may occur with localized heavy rainfall from
daily sea-breeze thunderstorms.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   76  92  73  93  75 /  20  30  10  40  20
Panama City   79  88  77  89  78 /  30  30  10  30  10
Dothan        74  90  73  93  74 /  20  50  20  30  20
Albany        74  93  74  94  75 /  30  40  30  40  20
Valdosta      75  94  74  94  74 /  20  40  20  40  20
Cross City    75  92  74  94  74 /  20  30  20  30  20
Apalachicola  79  90  77  91  76 /  30  30  20  30  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Godsey
SHORT TERM...Moore
LONG TERM...Moore
AVIATION...Godsey
MARINE...Moore
FIRE WEATHER...DVD
HYDROLOGY...Moore

In the hours before

Special weather statement, Jul 15, 1:25 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
125 PM EDT FRI JUL 15 2016

GAZ160-161-151800-
LOWNDES GA-LANIER GA-
125 PM EDT FRI JUL 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LANIER AND EASTERN
LOWNDES COUNTIES UNTIL 200 PM EDT...

AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAKE PARK...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAKE PARK...DASHER...STOCKTON...GREENWOOD...NAYLOR AND TWIN LAKES.

&&

LAT...LON 3086 8300 3085 8301 3085 8309 3083 8309
      3083 8310 3080 8310 3080 8312 3079 8313
      3065 8314 3072 8329 3098 8312 3097 8297
      3087 8297
TIME...MOT...LOC 1725Z 211DEG 23KT 3075 8316

38-GODSEY
Special weather statement, Jul 15, 1:53 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
153 PM EDT FRI JUL 15 2016

GAZ157-151845-
GRADY GA-
153 PM EDT FRI JUL 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRADY COUNTY UNTIL 245 PM
EDT...

AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF WHIGHAM...OR 10 MILES SOUTHWEST
OF CAIRO...MOVING EAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CAIRO...WHIGHAM...RENO...NICKLEVILLE AND PRINCES STILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3078 8414 3074 8438 3088 8438 3097 8417
TIME...MOT...LOC 1752Z 251DEG 8KT 3078 8433

38-GODSEY
Special weather statement, Jul 15, 2:14 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
214 PM EDT FRI JUL 15 2016

GAZ142-143-151900-
EARLY GA-MILLER GA-
214 PM EDT FRI JUL 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EARLY AND
SOUTHWESTERN MILLER COUNTIES UNTIL 300 PM EDT...

AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF DONALSONVILLE. THIS STORM
WAS NEARLY STATIONARY.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JAKIN...ENTERPRISE...MAYHAW...KILLARNEY...SAFFOLD AND HOWARDS MILL.

&&

LAT...LON 3112 8478 3107 8487 3107 8502 3108 8503
      3111 8503 3112 8506 3115 8506 3127 8495
TIME...MOT...LOC 1814Z 220DEG 4KT 3110 8498

38-GODSEY
Special weather statement, Jul 15, 3:10 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
310 PM EDT FRI JUL 15 2016

FLZ017-027-151945-
LEON FL-INLAND WAKULLA FL-
310 PM EDT FRI JUL 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAKULLA AND
SOUTHWESTERN LEON COUNTIES UNTIL 345 PM EDT...

AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES WEST OF CRAWFORDVILLE...MOVING EAST AT
15 MPH.

WINDS NEAR 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRAWFORDVILLE...BROWN HOUSE...FORT BRADEN...BLOXHAM AND SMITH CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3014 8466 3018 8467 3019 8468 3022 8468
      3023 8470 3025 8470 3025 8471 3026 8473
      3027 8474 3029 8473 3032 8470 3033 8471
      3041 8460 3045 8452 3045 8451 3021 8436
TIME...MOT...LOC 1910Z 250DEG 12KT 3026 8464

42-DVD
Special weather statement, Jul 15, 3:37 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
337 PM EDT FRI JUL 15 2016

FLZ017-152000-
LEON FL-
337 PM EDT FRI JUL 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LEON COUNTY UNTIL
400 PM EDT...

AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF TALLAHASSEE COMM COLLEGE...
OR 11 MILES NORTHWEST OF CRAWFORDVILLE...MOVING EAST AT 25 MPH.

WINDS NEAR 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TALLAHASSEE...INNOVATION PARK...TALLAHASSEE REGIONAL A/P...LAKE
BRADFORD...LEON SINKS...ANDREW...HELEN AND LAKE MUNSON.

LAT...LON 3041 8449 3043 8431 3030 8431 3030 8447
TIME...MOT...LOC 1937Z 255DEG 20KT 3032 8445

42-DVD
Local storm report, Jul 15, 3:42 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
342 PM EDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     1 SW NICKLEVILLE        30.80N 84.35W
07/15/2016                   GRADY              GA   UTILITY COMPANY

            TREES AND LIMBS DOWN ON POWER LINES NEAR FARMERS BRANCH
            RD AS WELL AS OTHER SCATTERED AREAS IN DECATUR AND GRADY
            COUNTIES.

&&

MOORE

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:35 PM EDTSpecial Weather StatementTAEMiller40 min
Jul 15, 1:12 PM EDTSpecial Weather StatementTAEBrooks33 min
Jul 15, 1:25 PM EDTSpecial Weather StatementTAELowndes35 min
Jul 15, 1:53 PM EDTSpecial Weather StatementTAEGrady52 min
Jul 15, 2:10 PM EDTSevere Thunderstorm WarningTAEDecatur, Grady35 min
Jul 15, 2:14 PM EDTSpecial Weather StatementTAEEarly46 min
Jul 15, 4:13 PM EDTSpecial Weather StatementTAEBen Hill, Irwin32 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.